Help again

Just finished antibiotics for cold nd infection . Attended doc on Thursday as I cudnt stop crying falling apart here Iv tried so hard for a year to get the help I need please advise me . I want my life bk Iv underactive thyroid lost a lot weight and hair keep getting colds and extremely anxious and depressed on Sertraline 75 he wants to up to 100 don't understand y they're not working im on them since June . Also on 75 mg thyroxine propanolol 10mg 2 4 times daily diazepam wen needed . Wat more can I do have no help or support x

4 Replies

oldest ā€¢ newest
  • Hello

    Sometimes we need a higher dose of meds before they work , Doctors can tend to try us on a low dose and then gradually increase it if it is needed , I would have however thought the Doctor would have done it sooner that they have if you had told them you still felt so bad but hopefully as the higher dose gets in your system they will work better but this time give it about 6 weeks and if you are not feeling any better go back again and let them know it could be they would try you on a different medication but hopefully this one will work :-)

    Take Care x

  • Ok bounce will I really give it a try . Reason I don't understand is I was on citralopram for ten years never had a problem none of this increasing all the time business . I want to live a normal life again why did they start me on something like this it messes u about . So if one dose workd for a while does that mean it's not high enuf and loses effectiveness . And weather it's my thyroid playing up hormones out of sync or anemic causing all this I need to know that what I'm taking is gonna work Iv tried so hard only to be knocked bk so many times again so fed up bounce x

  • Hi

    Was there a reason if the others were working that they took you of them , I know sometimes some meds can interact with others but if there was no reason and they were suiting you that is a little strange they should take you of them I would certainly ask that question next time I saw my Doctor

    Usually they will start you on a lower dose to see how you respond and because with these kinds of meds that can have side effects I think they start you on the low dose to try and get you used to them before they increase them and hopefully most that way will get less side effects or at least not feel them so much

    Because everyone is different they slowly increase the dose till you are feeling on a level where you feel better , bit of messing about I know but best this way than giving someone to higher dose to start with

    They will not have lost their effectiveness it will just be the dose that you were on is not high enough for your needs but they will be working but the increase you need will work better hopefully

    Hormones though I think can play a big part in how we feel

    See how you go on for a while on this higher dose , give it a chance to get working but if you are not happy after that you could go back and ask if you could go back on the others or at least explain why they have took you of them

    Anxiety is a slow process for most in recovering and I know we all want to feel how we used to and because we are so eager to feel that way again we can put pressure on ourselves which then creates more anxiety so slows everything up more , what I do is try and forget what was or how I was and try and have the best day I can with how I am now and any extras that occur within that day is a bonus :-)

    Hope these soon start helping :-) x

  • Hi Andy,you seem to be taking a lot of medications ,and still getting no relief..I would go straight back to your doctor,and ask him all these questions.I don't understand why you were taken off citalopram,if you had no problems with it..my daughter has an underactive thyroid, and it really can cause a lot of symptoms.like yours..but if your taking sertraline since june and your still anxious and depressed, I would mayby concider going back on the ones that helped you..sertraline might not be agreeing with you..but you so badly need answers, and your doctor is the only one who knows you,so take a stand,and demand these answers, thats what hes there for..Hope you feel better soon.. love Miarose xxx

You may also like...